Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


morphing into a buffalo
Jul 10, 2003

HELP! I'm a 40 year old man, diagnosed with hiv in 1991. My t-cells are high (around 600-800) and my viral load is undetectable. I am on Zerit, Ziagen, and Sustiva. Last week I noticed a hump forming on my lower neck between my shoulders. I have an appointment with my doctor next week, but am trying to gain some knowlege with which to be armed. This "hump" does seem to be slightly smaller today, by the by. Is Sustiva a contributing factor in lipodistophy? If it is, are there other drugs which would work with the two z's instead, without going on a protease inhibiter? I take my drugs faithfully and do not use recreational drugs, nor do I smoke or drink. I'm fairly causious about my diet, eating mostly salmon and chicken breasts, eat only fresh veggies and use extra virgin olive oil to cook with. (I am a Little Debbie adict though). I am in a long term, monogomous relationship (10+ yrs) with an hiv- man and our sex life consists mainly of mutual masterbation and condoms are used for any and all anal contact (there is no oral contact, not even kissing), so I don't run the risk of contracting any other std's or strains of hiv. I guess I'm upset that in spite of my sacrifices to maintain a healthy life-style I am still dealing with visual side effects of hiv. I just don't want to look like I have AIDS if it is possible to achive healthily. Any advice aside from seeing a psycotherapist? Thank you, WLP.

Response from Dr. Moyle

Dear WLP, I think you should wait until you provider agrees that you really have a change in your neck area before over reacting. Certainly the available data suggest that efavirenz containing regimens are low risk for fat distribution changes. Abacavir also seems fairly benign form the lipodystrophy standpoint. In the long term it may be worth getting of Zerit as this has been associated over prolonged exposure with a higher risk of these problems than some other drugs. Depending on the past treatment experience probably Viread would be a good replacement. First of all, howver, talk to you doctor and make a diagnosis.

Good luck

Graeme


Previous
Sitting Duck for facial wasting
Next
Deca Absorbsion

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement